A 62 year old man come to emergency with a complain of Severe Agitation. He has a h/o Ingestion of diphenhydramine. O/E – blood pressure is 160/85 mmHg, the pulse is 160/min, and the temperature is 38.4 C(101.1F). Physical exam reveals dry mucous membranes and flushed dry skin. Decreased bowel sounds and a distended bladder. EKG reveals a wide complex tachycardia with.
What is the Right Treatment?
D. Sodium bicarbonate
Correct Answer: D
♦ The patient’s signs and symptoms are most consistent with anticholinergic toxicity.
♦ Sodium bicarbonate is used to treat the wide complex tachycardia that can occur from the sodium channel blockade seen in significant anticholinergic toxicity.
♦ Diphenhydramine is a frequently used antihistamine. It is the most common overdose that presents in anticholinergic toxicity and is particularly known to cause a wide complex tachycardia.
♦ Class IA antiarrhythmics should not be given in cases of suspected anticholinergic toxicity. Their mechanism of action is to block sodium channels, and therefore, could exacerbate the anticholinergic effects.
“A school child should be taught grammar for the same
Patients with atrial fibrillation, even when it is paroxysmal or
Skin Subcutaneous tissue Supraspinous ligament Interspinous ligament Ligamentum flavum Dura
Rapaport Leubering Cycle Also called as BPG SHUNT is a
Abnormal uterine bleeding (AUB) is a broad term that describes
Mnemonic: “PAAN” P: Purpura A: Abdominal pain A: Arthritis N: Nephritis